Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 26, 2010, 11:00 PM CDT for 6 counties in Minnesota. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 11:00 PM CDT (04:00 UTC)
- Expired
- Jun 27, 2010, 12:00 AM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:01 PM CDT | TSTM WND GST 52 | Rochester, MN | |
| Jun 26, 11:05 PM CDT | NON-TSTM WND GST 56 | Rochester, MN | |
| Jun 26, 11:10 PM CDT | TSTM WND DMG | Rochester, MN | NINE TREES DOWN IN THE CITY OF ROCHESTER...SOME ON VEHICLES. SCATTERED POWER OUTAGES DUE TO BRANCHES ON WIRES...ABOUT 200 HOUSEHOLDS. |
| Jun 26, 11:10 PM CDT | HAIL 0.75 | Rochester, MN | |
| Jun 26, 11:12 PM CDT | HAIL 0.88 | 5 Se Rochester, MN | WINDS ESTIMATED 40 TO 50 MPH |
| Jun 26, 11:21 PM CDT | TSTM WND GST 50 | 3 W Plainview, MN | |
| Jun 26, 11:21 PM CDT | TSTM WND GST 60 | 2 Se Eyota, MN | |
| Jun 26, 11:22 PM CDT | TSTM WND GST 60 | Eyota, MN | |
| Jun 26, 11:24 PM CDT | TSTM WND GST 60 | Dover, MN | |
| Jun 26, 11:25 PM CDT | TSTM WND GST 50 | St. Charles, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KARX 270400
SVRARX
MNC039-045-099-109-157-169-270500-
/O.NEW.KARX.SV.W.0045.100627T0400Z-100627T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
WESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM ORONOCO TO
STEWARTVILLE TO LE ROY...MOVING EAST AT 50 MPH. THESE STORMS CAN
PRODUCE PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCAL LAW ENFORCEMENT OFFICIALS HAVE ALREADY REPORTED WINDS OF 60
MPH WITH THESE STORMS.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WYKOFF AND EYOTA AROUND 1110 PM...
FOUNTAIN AND ELGIN AROUND 1115 PM...
PRESTON AND PLAINVIEW AROUND 1120 PM...
LANESBORO AND HARMONY AROUND 1125 PM...
CANTON AND ALTURA AROUND 1130 PM...
RUSHFORD AND LEWISTON AROUND 1135 PM...
STOCKTON AND ROLLINGSTONE AROUND 1140 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4419 9280 4419 9185 4414 9175 4385 9169
4384 9173 4360 9173 4350 9174 4350 9278
4387 9261
TIME...MOT...LOC 0400Z 272DEG 44KT 4417 9254 4387 9235
4353 9248
WIND...HAIL 70MPH 0.75IN
$$
RRS5 follow-up statements
372
WWUS53 KARX 270417
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1117 PM CDT SAT JUN 26 2010
MNC039-045-099-109-157-169-270500-
/O.CON.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WABASHA MN-DODGE MN-OLMSTED MN-WINONA MN-FILLMORE MN-MOWER MN-
1117 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MOWER...FILLMORE...WESTERN WINONA...OLMSTED...NORTHEASTERN DODGE AND
SOUTH CENTRAL WABASHA COUNTIES UNTIL MIDNIGHT CDT...
STORM SPOTTERS REPORTED PENNY SIZED HAIL JUST SOUTHEAST OF ROCHESTER
AND THERE HAVE BEEN NUMEROUS REPORTS OF 50 TO 60 MPH WINDS WITH THIS
LINE OF SEVERE THUNDERSTORMS.
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ELGIN TO ST.
CHARLES TO LIME SPRINGS...MOVING EAST AT 50 MPH. THESE STORMS CAN
PRODUCE PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LANESBORO AROUND 1125 PM...
LEWISTON AND HARMONY AROUND 1130 PM...
RUSHFORD AND CANTON AROUND 1135 PM...
STOCKTON AND ROLLINGSTONE AROUND 1140 PM...
MABEL AROUND 1145 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
&&
LAT...LON 4419 9280 4419 9185 4414 9175 4385 9169
4384 9173 4360 9173 4350 9174 4350 9278
4387 9261
TIME...MOT...LOC 0416Z 272DEG 44KT 4418 9227 4390 9205
4352 9227
WIND...HAIL 70MPH 0.75IN
$$
RRS869
WWUS53 KARX 270429
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1129 PM CDT SAT JUN 26 2010
MNC039-099-270438-
/O.CAN.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
DODGE MN-MOWER MN-
1129 PM CDT SAT JUN 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOWER AND NORTHEASTERN
DODGE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR NORTHEASTERN
IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
LAT...LON 4419 9251 4419 9185 4413 9175 4385 9169
4384 9173 4360 9173 4350 9174 4351 9245
4382 9218
TIME...MOT...LOC 0428Z 272DEG 44KT 4417 9206 4389 9185
4351 9207
$$
MNC045-109-157-169-270500-
/O.CON.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WABASHA MN-OLMSTED MN-WINONA MN-FILLMORE MN-
1129 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FILLMORE...
WESTERN WINONA...EASTERN OLMSTED AND SOUTH CENTRAL WABASHA COUNTIES
UNTIL MIDNIGHT CDT...
TRAINED WEATHER SPOTTERS REPORTED WINDS OF 60 MPH AT DOVER AND EYOTA
WITH THIS LINE OF SEVERE THUNDERSTORMS.
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM PLAINVIEW TO
LEWISTON TO HARMONY...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE
PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHFORD AND CANTON AROUND 1135 PM...
STOCKTON AND ROLLINGSTONE AROUND 1140 PM...
MABEL AROUND 1145 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
&&
LAT...LON 4419 9251 4419 9185 4413 9175 4385 9169
4384 9173 4360 9173 4350 9174 4351 9245
4382 9218
TIME...MOT...LOC 0428Z 272DEG 44KT 4417 9206 4389 9185
4351 9207
WIND...HAIL 70MPH 0.75IN
$$
RRS832
WWUS53 KARX 270441
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 PM CDT SAT JUN 26 2010
MNC109-157-270450-
/O.CAN.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WABASHA MN-OLMSTED MN-
1141 PM CDT SAT JUN 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OLMSTED AND SOUTH
CENTRAL WABASHA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR NORTHEASTERN
IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
LAT...LON 4387 9191 4408 9208 4419 9208 4419 9185
4413 9175 4385 9169 4384 9173 4360 9173
4350 9174 4351 9221
TIME...MOT...LOC 0440Z 272DEG 44KT 4416 9185 4388 9165
4350 9187
$$
MNC045-169-270500-
/O.CON.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WINONA MN-FILLMORE MN-
1141 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FILLMORE AND WESTERN WINONA COUNTIES UNTIL MIDNIGHT CDT...
TRAINED WEATHER SPOTTERS HAVE REPORTED PENNY SIZE HAIL AND WINDS OF
60 MPH WITH THIS LINE OF SEVERE THUNDERSTORMS.
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM BUFFALO TO
RUSHFORD TO CANTON...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE
PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MABEL AROUND 1145 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
&&
LAT...LON 4387 9191 4408 9208 4419 9208 4419 9185
4413 9175 4385 9169 4384 9173 4360 9173
4350 9174 4351 9221
TIME...MOT...LOC 0440Z 272DEG 44KT 4416 9185 4388 9165
4350 9187
WIND...HAIL 70MPH 0.75IN
$$
RRS538
WWUS53 KARX 270454
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 PM CDT SAT JUN 26 2010
MNC045-169-270500-
/O.CON.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WINONA MN-FILLMORE MN-
1154 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FILLMORE AND CENTRAL WINONA COUNTIES UNTIL MIDNIGHT CDT...
TRAINED WEATHER SPOTTERS HAVE REPORTED PENNY SIZE HAIL AND WINDS OF
60 MPH WITH THIS LINE OF SEVERE THUNDERSTORMS.
AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM FOUNTAIN CITY
TO DAKOTA TO MABEL...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE
PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
&&
LAT...LON 4373 9173 4402 9176 4418 9196 4419 9185
4413 9175 4385 9169 4384 9173 4360 9173
4350 9174 4351 9204
TIME...MOT...LOC 0455Z 272DEG 44KT 4415 9159 4387 9140
4349 9162
WIND...HAIL 60MPH 0.75IN
$$
RRS711
WWUS53 KARX 270458 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 PM CDT SAT JUN 26 2010
MNC045-169-270509-
/O.EXP.KARX.SV.W.0045.000000T0000Z-100627T0500Z/
WINONA MN-FILLMORE MN-
1158 PM CDT SAT JUN 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE AND CENTRAL
WINONA COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
LAT...LON 4373 9173 4402 9176 4418 9196 4419 9185
4413 9175 4385 9169 4384 9173 4360 9173
4350 9174 4351 9204
TIME...MOT...LOC 0459Z 272DEG 44KT 4414 9152 4386 9133
4348 9156
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:57 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 3:57 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT SAT JUN 26 2010
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MUCH OF THE CONCERN TONIGHT DEALS WITH THE SEVERE WEATHER AND
FLOODING POTENTIAL TONIGHT.
AT 3 PM...A WARM FRONT EXTENDED FROM NEAR SIOUX FALLS SOUTH DAKOTA
TO JUST NORTH OF MOLINE ILLINOIS. THIS FRONT WILL LIKELY BE THE
AREA WHERE WE SEE THE INITIAL DEVELOPMENT OF THUNDERSTORMS LATE
THIS THIS AFTERNOON AND EARLY EVENING. WHILE THE DEEP MOISTURE
CONVERGENCE HAS BEEN STRONG ALONG THIS FRONT THIS AFTERNOON...
THERE CONTINUES TO BE JUST ENOUGH CIN TO PREVENT THE CONVECTION
FROM FIRING. THE MESO MODELS CONTINUE SUGGEST THAT THE CAP WILL
GRADUALLY ERODE BETWEEN 26.21Z AND 26.23Z...AND THIS WILL ALLOW
SCATTERED THUNDERSTORMS TO DEVELOP ALONG THIS FRONT. WHILE THE
EFFECTIVE SHEAR IS NOT THAT IMPRESSIVE ACROSS NORTHERN IOWA...IT
IS STRONG ENOUGH ACROSS SOUTHERN MINNESOTA FOR THE THUNDERSTORMS
TO BECOME SUPERCELLULAR. WITH EAST AND SOUTHEAST WINDS LOCATED
NORTH OF THIS FRONT...THERE IS SOME CONCERN THAT THERE MAY BE THE
POTENTIAL OF ISOLATED TORNADOES DEVELOPING ALONG THIS BOUNDARY.
BOTH OF THE 26.18Z RUC AND HRRR SUPPORT THIS IDEA...BECAUSE THEY
SHOW THAT THE SIGNIFICANT TORNADO PARAMETER WILL BE WELL IN THE
EXCESS OF 1. IN ADDITION...THE 26.09Z SPC SREF SHOWS THAT
30 PERCENT OF THE MEMBERS HAD THE SIGNIFICANT TORNADO PARAMETER
GREATER THAN 5.
MEANWHILE FURTHER WEST...THERE IS ALREADY A COUPLE OF LINES OF
THUNDERSTORMS DEVELOPING. THESE THUNDERSTORMS ARE CURRENTLY
ELEVATED...BUT ARE EXPECTED TO BECOME SURFACE BASED BY 26.22Z AND
THEN MOVE EAST TOWARD OUR AREA. THERE ARE ALSO SIGNS IN THE
SATELLITE IMAGERY AND ON RADAR THAT SOME ADDITIONAL SURFACE BASED
STORMS MAY BE ALREADY GETTING GOING ACROSS SOUTHEAST SOUTH DAKOTA.
THE MESO MODELS ARE SHOWING TWO DIFFERENT SOLUTIONS. THE 26.12Z
SPC WRF WOULD SUGGEST THAT THE THUNDERSTORMS WILL REMAIN IN
INDIVIDUAL LINES. MEANWHILE THE HRRR HAS CONTINUED TO SUGGEST THAT
THIS AREA WILL EVOLVE INTO A FORWARDING PROPAGATING MCS. THIS
ACTIVITY IS FORECAST TO MOVE INTO SOUTHEAST MINNESOTA AND
NORTHEAST IOWA BETWEEN 27.00Z AND 27.03Z...AND ACROSS THE
REMAINDER OF WESTERN WISCONSIN BETWEEN 27.03Z AND 27.06Z.
BEYOND THIS TIME FRAME FOR TONIGHT AND SUNDAY MORNING...THERE IS
MUCH UNCERTAINTY OF HOW THINGS ARE GOING TO EVOLVE. MANY OF THE
DETERMINISTIC MODELS SUGGEST THAT THERE WILL BE A LINE OF
CONVECTION TRAILING ALONG THE WARM FRONT WHICH BY THIS TIME WILL
BE LOCATED ACROSS THE NORTHERN THIRD OF THE FORECAST AREA...BUT
THERE IS CONCERN THAT AS THE CONVECTION FIRES ALONG THIS FRONT
THAT THE COLD POOLS MAY LIMIT HOW FAR NORTH THIS FRONT WILL
GET...AND THE FRONT MAY NOT GET TOO MUCH NORTH OF THE INTERSTATE
90 CORRIDOR. IN ADDITION...THERE IS A POSSIBILITY THAT THE WARM
SECTOR MAY DRY OUT FOR A BIT UNTIL THE SHORT WAVE TROUGH MOVES
THROUGH THE REGION LATE TONIGHT.
WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5 AND 1.8 INCHES
AND WARM CLOUD DEPTHS BETWEEN 3500 AND 4500 FEET...THE
THUNDERSTORMS WILL BE HIGHLY EFFICIENT AT PRODUCING VERY HEAVY
RAIN IN A VERY SHORT PERIOD OF TIME. HOURLY RAINFALL RATES OF
1.50 TO 3.00 INCHES LOOK POSSIBLE. IN ADDITION...THERE MAY BE SOME
HIGHER RATES. SINCE THERE IS SOME CONCERN OF WHERE THE FRONT WILL
ULTIMATELY END UP...WE ADDED A FEW MORE COUNTIES /JACKSON...
CLARK...AND MONROE COUNTIES/ TO THE FLASH FLOOD WATCH.
.LONG TERM...TUESDAY THROUGH SATURDAY
A RIDGE WILL BUILD ACROSS THE AREA AND THEN REMAIN IN CONTROL OF
THE AREA THROUGH THE END OF THE WEEK. THIS RIDGE WILL PROVIDE DRY
WEATHER THROUGH THIS TIME PERIOD. WITH LIMITED MIXING AND
SATURATED SOILS...TEMPERATURES WERE COOLED A FEW DEGREES ON
TUESDAY AND WEDNESDAY.
&&
.AVIATION...TONIGHT AND SUNDAY MORNING
ANOTHER CHALLENGING FORECAST TO PIN DOWN THE CONVECTIVE DETAILS
THROUGH TONIGHT. EARLY AFTERNOON SURFACE ANALYSIS SHOWS A BROAD AREA
OF LOW PRESSURE ACROSS CENTRAL SOUTH DAKOTA AND A FRONTAL BOUNDARY
EXTENDING EASTWARD ALONG THE IOWA/MINNESOTA BORDER INTO WESTERN
WISCONSIN. PLUME OF LOWER 70S DEW POINTS ARCS FROM EASTERN
KANSAS/WESTERN MISSOURI NORTHWARD ALONG THE IOWA/NEBRASKA BORDER AND
INTO SOUTHEASTERN SOUTH DAKOTA...WHERE MIXED LAYER CAPES ALREADY
3000-4000 J/KG. LATEST SPC ANALYSIS PAGE SHOWS STRONGEST MOISTURE
CONVERGENCE ACROSS SOUTHEASTERN SOUTH DAKOTA...EXTENDING INTO
CENTRAL IOWA ALONG AN OLD OUTFLOW BOUNDARY.
CONVECTION NOW OVER SOUTH DAKOTA WILL LIKELY CONTINUE WITH FURTHER
DEVELOPMENT EXPECTED FROM SOUTHEASTERN SOUTH DAKOTA...INTO SOUTHERN
MINNESOTA THIS AFTERNOON. 12Z SPC WRF SNOWS THIS SCENARIO...WITH THE
15Z HIGH RESOLUTION RAPID REFRESH (HRRR) SHOWING A MORE CONSOLIDATED
AREA OF CONVECTION IN VICINITY OF KFSD THEN CONGEALING INTO A MCS
AND PUSHING EASTWARD. AT THIS POINT HIGHEST PROBABILITIES FOR
THUNDERSTORMS AT THE TAF SITES LOOK TO BE THIS EVENING AND DID ADD
SOME MORE SPECIFICITY FOR THE MOST LIKELY SCENARIO. RADAR WILL HAVE
TO BE WATCHED FOR DEVELOPMENT TO FINE TUNE THE CONVECTIVE DETAILS IN
THE TAFS. GENERALLY VFR CONDITIONS EXPECTED...WITH IFR CONDITIONS
POSSIBLE IN THE STORMS.
A LOT OF UNCERTAINTY FOR THE LATER PERIODS BEYOND 06Z TONIGHT. COLD
FRONT LOOKS TO APPROACH THE AREA...BUT NOT PASSING THROUGH THE TAF
SITES UNTIL 12Z-18Z SUNDAY. CONVECTION STILL POSSIBLE IN THIS TIME
FRAME BUT FOR NOW WILL CARRY VCSH AT BOTH SITES. CEILINGS AGAIN
TRICKY AS MVFR CEILINGS QUITE POSSIBLE IN THE WAKE OF ANY
CONVECTION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...RABERDINGHazardous weather outlook, Jun 26, 8:35 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 835 PM CDT SAT JUN 26 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-271000- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 835 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE REGION TONIGHT...EXITING EAST DURING THE OVERNIGHT HOURS. THE STORMS WILL BE STRONG TO SEVERE... WITH DAMAGING WINDS AND VERY HEAVY RAINFALL THE MAIN SEVERE THREATS. WIND GUSTS OF 60 MPH AND RAINFALL OF UP TO AN INCH IN 1/2 HOUR WILL BE POSSIBLE. DUE TO THE RECENT RAINS AND POTENTIAL FOR WIDESPREAD HEAVY RAINFALL TONIGHT...A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ029-032>034-041-042-053>055-061-271000- BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-LA CROSSE-MONROE-RICHLAND- TREMPEALEAU-VERNON- 835 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE TONIGHT...BRINGING HEAVY RAIN AND THE POTENTIAL FOR DAMAGING WIND GUSTS. RAINFALL OF UP TO 1 INCH IN 1/2 HOUR IS POSSIBLE WITH THE STRONGEST STORMS. DUE TO THE RECENT RAINS AND POTENTIAL FOR WIDESPREAD HEAVY RAINFALL TONIGHT...A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-043-044-271000- ADAMS-JUNEAU-TAYLOR- 835 PM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE TONIGHT...BRINGING HEAVY RAIN AND THE POTENTIAL FOR DAMAGING WIND GUSTS. RAINFALL OF UP TO 1 INCH IN 1/2 HOUR IS POSSIBLE WITH THE STRONGEST STORMS. AS GROUNDS ARE SATURATED...ANY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ/RIECK
In the hours before
Special weather statement, Jun 26, 10:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1027 PM CDT SAT JUN 26 2010 MNZ079-088-095-270430- FILLMORE-WABASHA-WINONA- 1027 PM CDT SAT JUN 26 2010 ...STRONG TO SEVERE THUNDERSTORMS WILL APPROACH BUFFALO...EASTERN FILLMORE...TREMPEALEAU...WABASHA AND WINONA COUNTIES BY MIDNIGHT... AT 1023 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NEAR FARIBAULT TO ALBERT LEA MINNESOTA...MOVING EAST AT 35 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... PLAINVIEW...ST CHARLES...LEWISTON...PRESTON AND HARMONY. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM SUNDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. AJ
Special weather statement, Jun 26, 10:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 1028 PM CDT SAT JUN 26 2010 MNZ079-088-095-270430- FILLMORE-WABASHA-WINONA- 1028 PM CDT SAT JUN 26 2010 ...STRONG TO SEVERE THUNDERSTORMS WILL APPROACH EASTERN FILLMORE...WABASHA AND WINONA COUNTIES BY MIDNIGHT... AT 1023 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NEAR FARIBAULT TO ALBERT LEA MINNESOTA...MOVING EAST AT 35 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... PLAINVIEW...ST CHARLES...LEWISTON...PRESTON AND HARMONY. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM SUNDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. AJ
Local storm report, Jun 26, 10:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1030 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST 7 W CLAREMONT 44.04N 93.14W
06/26/2010 M50 MPH STEELE MN EMERGENCY MNGR
&&
04Local storm report, Jun 26, 10:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST WEST CONCORD 44.15N 92.90W
06/26/2010 M60 MPH DODGE MN EMERGENCY MNGR
&&
04Local storm report, Jun 26, 10:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1052 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TORNADO BROWNSDALE 43.74N 92.87W
06/26/2010 MOWER MN AMATEUR RADIO
&&
04Local storm report, Jun 26, 10:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND GST 3 NW ORONOCO 44.19N 92.58W
06/26/2010 M55 MPH OLMSTED MN EMERGENCY MNGR
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:00 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 60 min |
| Jun 26, 10:24 PM CDT | Areal Flood Advisory | ARX | Dodge, Fillmore, Mower, Olmsted, Wabasha | 3 hr |
| Jun 26, 10:28 PM CDT | Tornado Warning | ARX | Mower, Olmsted | 32 min |
| Jun 26, 10:34 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 71 min |
| Jun 26, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.